MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367324
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: medical device type: fpa.Common device name: intravascular administration set.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that prior to use with bd vacutainer® push button blood collection set foreign matter was discovered in the tube.The following information was provided by the initial reporter, translated from japanese to english: according to the customer's report, fm was found in the tubing before usage.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.4.Medical device lot #: 2131350, d.4.Medical device expiration date: 31-may-2024, d.10 device available for eval? yes, d.10 returned to manufacturer on: 3-apr-2023, h.2 device return to manuf.?: yes, h.4.Device manufacture date: 02-jun-2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received one sample and 6 photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for unidentified material was observed.Additionally, the customer sample was evaluated by visual examination and material analysis and the indicated failure mode for unidentified material with the incident lot was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of unidentified material.The returned push button blood collection set (pbbcs) contained embedded material in the tubing that was determined to be clumps of tubing material that was likely introduced during extrusion.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16675160
Report Number1710034-2023-00358
Device Sequence Number5219687
Product Code JKA
UDI-Device Identifier50382903673242
UDI-Public(01)50382903673242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number367324
Device Catalogue Number367324
Device Lot Number2131350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/03/2023
06/01/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/18/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown